Sunday, July 12, 2009

My Dad Is Very Sick


My dad had a slightly elevated cholesterol level so the doc put him on a drug called Zetia. This drug almost immediately caused him severe stomach cramping, vomiting, diareah among other things. He felt totally awful.

They thought he would adjust but he only felt worse and worse so after 5 days he stopped taking it. Not long after that he began to show symptoms of jaundice. His skin yellowed, his eyes turned yellow and there were other obvious symptoms as well. He is now in the hospital diagnosed with drug induced hepatitis. His gallbladder is enlarged and not looking good either. His liver though they said is trying to do it's job and from what I know they think it will heal. They aren't sure about the gallbladder or if he's going to need surgery. He is very weak and tired. His skin is so yellow.

I am pretty upset that he had this reaction to the med. I am doing research on cholesterol meds and finding they are very controversial and that Zetia is fairly new. If he hadn't stopped taking it I am positive he would already be dead. My dad had a major stroke in 2004 and recovered. This feels so familiar to that feeling of uncertainty back then. We need prayers sent his way...so whatever your belief please remember my dad. I have read about some severe muscle breakdown issues with Zetia that can lead to acute kidney failure!! I hope this does NOT happen. I haven't heard anything about something like that but his weakness scares me. He has zero energy. He'll be in the hospital at least all this week...maybe longer. I just want to see him with some energy, and normal skin color.

I recommend highly avoiding this drug. My guess is it will be off the market with lawsuits eventually. Take a look at this link: Side Effects!!! Real People.

11 comments:

Dolly's Diary said...

Hi Sandra,
Just for knowing the reason I respond to you on fb and here is a long time ago I found your blog, and you were inspirational to me to see you come back from what you did, having said that I also have high cholesterol. I started taking lipator and started feeling week in my lower back which scared me as I knew kidney failure is a side effect I stopped it right away, luckly I had no problem like your Dad, before he returns home, check natural alternatives, my sister the nurse swears on Omega 3 fish oil, and I take that now. It is a hard situation, we trust our Doctors but they are not always right, Take Care,
Janet
who is Dolly Loving on http://www.angelsezine.com/

Rebecca said...

My son was watching a med commercial on TV when he was about 10 years old and he asked "Why does something that's supposed to make you better make you so sick?"

All I could say is "Good question..wish I knew the answer"

Buzzing J said...

Hope your dad will get well soon. My best wishes to him.

Chickenista said...

I'm so sorry your family is going through this. {{hugs}} I'll be praying for him ok! Be positive for him♥

Sandee said...

I'm so sorry Sandi. Prayers are in progress. I hope he gets better very, very soon. Big hug. :)

Split Rock Ranch said...

Your Dad is in my prayers. I hope he has a complete and fast recovery. I am so leary of any drugs but especially the new ones. We try to use a holistic approach as much as possible to avoid those nasty side effects. There are far too many "safe" drugs on the market that they find out down the road have caused some major problems. Best wishes and many blessings to all.

My Getaway said...

I came across your blog and just wanted to say I'm sorry and hope he gets well soon. Also you should check into caudet I think it may be better.

Take care.

Sherri @ Luv a Bargain said...

Sandi, I hope you Dad is feeling better very soon. I can't believe some of these drugs are prescribed. It is very scary. Lots of prayers being sent his way from me.

Jan from BetterSpines said...

Hi honey. All I can say is hugs and prayers.

MommaWannabe said...

Hi Sandie,

I wish and will pray for your dad's recovery. It is very upsetting to see someone you love sick...stay strong!

The Prince of Centraxis said...

Sorry to have to say this but almost all modern medications are produced and sold by fraudsters who care nothing for you or your family.
Avoiding 'side effects' from these toxins is a case of Russian Roulette - and these deleterious effects are often the PRIMARY ones.
Avoid doctors wherever possible. Has he tried Chinese herbs - or altering the stuff he puts into his body? That (and lack of exercise) is the real cause of most modern ailments.
See http://newilluminati.blog-city.com (and search for 'cancer' in the search box if you like).
Good luck and best wishes to you and your family.